Citation: Jyonasan. "I Hope That These Side-Effects Go Away: An Experience with Venlafaxine (exp93740)". Erowid.org. Sep 11, 2021. erowid.org/exp/93740
I was prescribed Effexor because I get anxiety to the point where my heart hurts [pressure around the aorta, where I feel like not enough blood is passing through].
I got my blood tested, and it turns out that the reason why a few months ago I coughed out blood [which occurred after my usual run in the mornings] is because I have anxiety. This anxiety causes my chest pain, in which only lasts for about ten to twenty seconds. But my heart hurts more than tens times per day. This is really serious, because my heart never has hurt before for any reason. So, I have started taking Effexor [each peach round pill consists of 37.5 milligrammes of venlafaxine] for my anxiety problems. Because this drug is also used for depression, I understand that the reason why I feel so strange is because it acts upon my serotonin–norepinephrine reuptake inhibitor [SNRI.]
Every single day I take it in the morning after a meal, I feel really awakened. Not stimulated [like caffeine], but I feel more interested in things. I appreciate nature and every detail of my life more. The only side-effect that I feel as negative is that my hearing gets „masked“ by my heart. I need to be very near someone to listen. This is because this drug makes my heart louder [by what I mean, is that I perceive the sound of my heart beating over my surroundings]. Apart from the way I hear, I also have this feeling of distrust for everyone around me. I walk through the store, and someone walking towards me or near me, reaching for an item I am about to reach, I feel really threatened. I feel when I run [like I usually have been doing for over 3 years] I am the only human being in this world. I feel isolated, though I am not depressed.
I talked to my doctor about these conditions, and he told me that this is normal when I begin taking antidepressants. I was very disappointed by his answer, and I told him if I can either reduce my medication of have a different option for my anxiety condition and my heart problems. I am taking this drug with great caution. My overall experience is good, with my pain from my heart being a positive effect that makes me forget about what I believe negative effects of insecurity. I have noticed that by the more time I take it, I get used to the funny feeling and I just go about my everyday errands. I hope that these side-effects go away, and I am happy that other negative side-effects described in the container [increased thoughts of suicide, dry mouth, loss of appetite, etc.] are not affecting me at all. Though I do have a decrease in libido [which I do not even use anyways].
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.